Ask Health Experts and Get Answers to Your Health Question ASAP
You should take your klonapin for anxiety, rather than heart rate. Unless the heart rate increases directly as an anxiety response.
Heart rate naturally changes during the day depending on the stresses and activities that we undertake. Taking atenolol will drop your blood pressure and worsen any dizziness so again should also be used with caution unless directly advised by your doctor.
Klonapin also causes dizziness as a side effect so you need to bear this in mind when taking it.
Atenolol has a long duration of action, you may wish to discuss the use of a drug such as propranolol which may be slightly shorter acting.
Or the daily use of a low dose bisoprolol to control heart rate may be another option. Trying to manage individual episodes on a daily basis is not the best option considering the variablity that you experience.
It is worth asking again for a more consistent regimen, as it is you risk developing tolerance to klonapin.
The other alternative for both POTs and heart rate is an antidepressant with anti-anxiety properties.,
The klonapin should not have a direct effect on heart rate, it has an impact on anxiety so if your day is not stressful, or you do not have panic attacks then there is no need to take.
I will be off line soon for the next 24 hours but will check in then
If you have panic attacks then discuss citalopram or sertraline with your doctor, as well as counseling...with time you should be able to get control of the panic attacks although it can be hard work.
The concern with taking klonapin regularly is that you develop tolerance and dependence which means that your need for the drug will increase with time. I do believe it is worth discussing citalopram or sertraline. These drugs will reduce panic attacks over time, and they also have an effect on controlling POTS too.
Then that would allow you to only use klonapin when you find that you cannot control the panic with breathing and relaxation exercises.
Target heart rate should be 60-80beats per min at least with moderate exercise heart rate of 140 during activity. A heart rate that is persistently elevated over 100 can put additional stress on the heart and lead to long term problems.
There are other rate-controlling drugs other than atenolol so if it is not helping then see a cardiologist for a review.
I am just going off line again will check back in tomorrow.